Alert archive / Nevada / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Reno, NV

July 2, 2009Mineral County, Nevada

NWS Reno, NV issued this flash flood warning at Jul 2, 2009, 4:35 PM PDT for Mineral County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2009, 4:35 PM PDT (23:35 UTC)
Expired
Jul 2, 2009, 8:00 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Mineral County, NV

The radar

The Reno radar (KRGX), 216 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3468 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KREV 022335
FFWREV
NVC021-030130-
/O.NEW.KREV.FF.W.0008.090702T2335Z-090703T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
435 PM PDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MINERAL COUNTY IN WESTERN NEVADA...

* UNTIL 630 PM PDT

* AT 426 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER SOUTHEASTERN MINERAL
  COUNTY...OR 14 MILES NORTHWEST OF COALDALE...MOVING NORTHEAST AT 5
  MPH.

* ESTIMATES FROM DOPPLER RADAR INDICATE THAT AT LEAST ONE TO ONE AND 
  ONE HALF INCHES OF RAIN HAS FALLEN IN THE PAST HOUR. AREAS THAT    
  MAY BE AFFECTED INCLUDE...AREAS NEAR AND WEST OF HIGHWAY 95 SOUTH OF 
  TONOPAH JUNCTION AS WELL AS HIGHWAY 360 BETWEEN BASALT AND TONOPAH 
  JUNCTION. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...BE SURE YOU ARE IN A SAFE PLACE FIRST. THEN
CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR
REPORT MAY SAVE LIVES

LAT...LON 3816 11803 3815 11803 3809 11811 3808 11811
      3806 11813 3803 11816 3809 11830 3827 11811
      3820 11797

$$

SNYDER
2 follow-up statements
000 
WGUS55 KREV 030127
FFWREV
NVC021-030300-
/O.EXT.KREV.FF.W.0008.000000T0000Z-090703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
627 PM PDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MINERAL COUNTY IN WESTERN NEVADA...

* UNTIL 800 PM PDT

* AT 619 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE AREAS OF MODERATE TO HEAVY RAIN OVER PORTIONS OF EXTREME 
  SOUTHERN MINERAL COUNTY. AREAS THAT MAY BE AFFECTED INCLUDE...LOCATIONS 
  NEAR AND WEST OF HIGHWAY 95 SOUTH OF TONOPAH JUNCTION AS WELL AS 
  HIGHWAY 360 BETWEEN BASALT AND TONOPAH JUNCTION.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 
775-673-8100. YOUR REPORT MAY SAVE LIVES

LAT...LON 3816 11803 3815 11803 3809 11811 3808 11811
      3806 11813 3803 11816 3809 11830 3827 11811
      3820 11797

$$

SNYDER
000 
WGUS75 KREV 030251
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
751 PM PDT THU JUL 2 2009

NVC021-030301-
/O.EXP.KREV.FF.W.0008.000000T0000Z-090703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL NV-
751 PM PDT THU JUL 2 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR SOUTHEASTERN
MINERAL COUNTY...

THE THREAT FOR CONTINUED FLASH FLOODING HAS DIMINISHED. REMEMBER THAT
MINOR FLOODING OR RUNOFF MAY CONTINUE IN LOW SPOTS FOR SEVERAL HOURS.

IF YOU OBSERVED FLOODING EARLIER IN THE WARNED AREA...CONTACT THE
NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR REPORTS HELP
US IMPROVE OUR WARNING PROCESS.

LAT...LON 3816 11803 3815 11803 3809 11811 3808 11811
      3806 11813 3803 11816 3809 11830 3827 11811
      3820 11797

$$
RC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:24 PM PDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 2, 3:24 PM PDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
324 PM PDT THU JUL 2 2009

.SHORT TERM...
CONVECTION HAS BEEN MORE ACTIVE TODAY FROM RENO-TAHOE SEWD ACROSS
DOUGLAS-LYON-MINERAL COUNTIES. STRONGEST CELLS FORMED IN RURAL
PORTIONS OF MINERAL COUNTY SO FAR THIS AFTERNOON. WINDS AT SLIDE
MTN FINALLY SWITCHED TO WEST IN PAST HOUR AS THE BACK EDGE OF
CONVECTION APPEARS TO HAVE PUSHED EAST OF TRUCKEE...WHILE FARTHER
SOUTH IN MONO COUNTY ONLY A FEW CELLS REMAIN EAST OF HWY 395.
GUSTY OUTFLOW WINDS WILL REMAIN A THREAT THRU EARLY EVENING
ESPECIALLY IN W-CNTRL NV NORTH OF HWY 50 WHERE DRIER LOW LEVEL AIR
MASS WILL INCREASE DOWNDRAFT MOMENTUM FROM ANY CELLS MOVING INTO
THIS AREA.

MOST ACTIVITY SHOULD DIMINISH AFTER SUNSET AS THE WEAK SHORTWAVE
TROF RESPONSIBLE FOR THE TSTMS EJECTS TO THE NORTHEAST...ALTHOUGH
SOME INSTBY IS EXPECTED TO PUSH INTO FAR NWRN NV AND SURPRISE VLY
OVERNIGHT AND FRI MORNING SO ISOLD TSTMS WERE MAINTAINED IN THOSE
AREAS.

FOR FRIDAY...REDUCED COVERAGE OF CONVECTION IS EXPECTED ALTHOUGH
STUBBORN WEAK LOW OVER NRN CA WILL KEEP THREAT OF SOME ACTIVITY
OVER FAR NERN CA AND NWRN NV. FARTHER SOUTH TO MINERAL-MONO
COUNTIES...A FEW SHORT LIVED CELLS ARE POSSIBLE...BUT ANYTHING
THAT FORMS WILL BE LESS INTENSE COMPARED TO TODAY. WITH DRIER AND
MORE STABLE AIR MASS ADVANCING INTO THE RENO-TAHOE ZONES AND NO
FORCING MECHANISMS INDICATED BY THE NAM AND GFS GUIDANCE...THE
MENTION OF TSTMS WAS REMOVED FOR THESE AREAS.

FOR THE INDEPENDENCE DAY WEEKEND...DRY AND WARM CONDITIONS ARE
EXPECTED ACROSS THE REGION AS SW FLOW ALOFT PREVAILS WITH LITTLE
OR NO DYNAMIC FORCING. SOME LEFTOVER MID LEVEL MOISTURE WILL LEAD
TO SOME CUMULUS BUILDUPS SAT AFTERNOON MAINLY IN MINERAL-MONO
COUNTIES AND ALSO NEAR THE OREGON BORDER...BUT WARMER AIR ALOFT
SHOULD CAP VERTICAL CLOUD GROWTH. WHILE A BRIEF SHOWER CAN NOT BE
RULED OUT...THIS POTENTIAL IS TOO REMOTE TO INCLUDE IN THE
FORECAST TEXT. WINDS ON SATURDAY THE 4TH SHOULD BE ZEPHYR TYPE
BREEZES WITH GUSTS NEAR 25 MPH...WHICH MAY PERSIST UNTIL ABOUT 10
PM FOR THE RENO-SPARKS-CARSON AREAS BUT SHOULD DIMINISH BY DUSK
AROUND TAHOE. FOR SUNDAY...WIND GUSTS WILL INCREASE TO THE 30-35
MPH RANGE AS WEAK SHORTWAVE MOVING INTO THE NWRN US BRUSHES
ACROSS NERN CA-NWRN NV. MJD

.LONG TERM...MONDAY THROUGH THURSDAY...
THE MAIN CHANGES TO THE LONG TERM GRIDS WERE TO LOWER SKY COVER
(EXCEPT ACROSS THE FAR NORTHERN CWA) AND RELATIVE HUMIDITIES.

A LARGE-SCALE UPPER TROUGH WILL BE HANGING AROUND ALONG THE WEST
COAST OR SLIGHTLY OFFSHORE THROUGH THE EXTENDED...WITH AN IMPULSE
EJECTING AROUND THE MAIN TROUGH LATE TUESDAY (GFS) OR WEDNESDAY
(ECMWF). THE IMPULSE WOULD AT MOST BRING A FEW SHOWERS TO THE FAR
NORTH...WITH VERY DRY SOUTHWEST FLOW ELSEWHERE TO WARD OFF
PRECIPITATION. THE MAIN STORY WILL BE THE COOLING TREND...WITH 70S
TO MID 80S IN THE VALLEYS TUESDAY THROUGH THURSDAY (5-10 DEGREES
BELOW AVERAGE). IT WILL ALSO TEND TO BE BREEZY WITH THE PERSISTENT
GRADIENT BETWEEN THE UPPER TROUGH AND A RIDGE OVER THE DESERT
SOUTHWEST. SNYDER
&&

.AVIATION...
LIGHTER WINDS ALOFT THAN EXPECTED AND AN INCOMING DISTURBANCE ARE
ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP FURTHER WEST THAN
PREVIOUSLY EXPECTED...WITH A LINE OF CONVECTION IN THE AREA OF
KTVL/KTRK/KRNO TO MOVE EAST OF KRNO (AND AFFECT THE AREA OF KLOL)
CIRCA 01Z. ALL STORMS COULD PRODUCE GUSTY OUTFLOW WINDS...BUT THE
MAIN RISK FOR VERY GUSTY OUTFLOW WINDS WILL BE EAST OF KRNO AND FROM
ABOUT KNFL NORTH...WHERE STRONGER STORMS COULD PRODUCE GUSTS TO
40-45 KTS AND VERY HEAVY RAIN.

FRIDAY...ANY THUNDERSTORMS SHOULD BE RESTRICTED TO NORTH AND EAST OF
A SUSANVILLE TO FALLON TO BRIDGEPORT LINE. SNYDER
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 2, 1:10 PM PDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
110 PM PDT THU JUL 2 2009

NVZ001-022100-
MINERAL AND SOUTHERN LYON COUNTIES-
110 PM PDT THU JUL 2 2009

...STRONG THUNDERSTORM SOUTH OF HAWTHORNE NEAR NEVADA HIGHWAY 359...

AT 103 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TABLE MOUNTAIN...OR 22 MILES EAST OF
BODIE...AND MOVING NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF UP TO ONE
THIRD INCH IN 20 MINUTES REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...TABLE MOUNTAIN.

THIS STORM WILL AFFECT TRAVELERS ON NEVADA HIGHWAY 359 BETWEEN 10
AND 15 MILES SOUTH OF HAWTHORNE. DRIVERS SHOULD EXPECT STRONG GUSTY
CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL
RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND
TURN ON YOUR HEADLIGHTS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3854 11852 3837 11829 3817 11862 3829 11878
TIME...MOT...LOC 2008Z 225DEG 9KT 3830 11861

JHW
Special weather statement, Jul 2, 2:01 PM PDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
201 PM PDT THU JUL 2 2009

NVZ001-022230-
MINERAL AND SOUTHERN LYON COUNTIES-
201 PM PDT THU JUL 2 2009

...STRONG THUNDERSTORMS TO AFFECT SOUTHERN LYON AND MINERAL COUNTIES
THROUGH 330 PM...

AT 156 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
YERINGTON TO 10 MILES EAST OF HAWTHORNE TO 15 MILES WEST OF MINA.
THESE STORMS WERE MOVING NORTHEAST AT 10 TO 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...HAWTHORNE...WALKER LAKE...HAWTHORNE
  INDUSTRIAL AIRPORT...MOUNT GRANT AND EXCELSIOR MOUNTAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3876 11881 3865 11843 3856 11822 3832 11829
      3821 11849 3820 11860 3843 11853 3855 11881
TIME...MOT...LOC 2059Z 180DEG 1KT 3861 11871 3853 11843
          3823 11851

JHW
Special weather statement, Jul 2, 2:12 PM PDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
212 PM PDT THU JUL 2 2009

CAZ072-NVZ002-003-022245-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
212 PM PDT THU JUL 2 2009

...THUNDERSTORMS DEVELOPING OVER SOUTH LAKE TAHOE...

AT 210 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR MEYERS AND OVER THE SOUTHERN HALF OF LAKE
TAHOE...MOVING NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GENOA...GLENBROOK...
  KINGSBURY...SPOONER SUMMIT...SOUTH LAKE TAHOE AND STATELINE.

IF YOU ARE ON LAKE TAHOE...NEARBY STREAM...OR SWIMMING POOL...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND
LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3915 11980 3877 11983 3877 12002 3882 12005
      3883 12013 3885 12016 3913 12018
TIME...MOT...LOC 2111Z 187DEG 8KT 3885 12003

JHW
Special weather statement, Jul 2, 3:19 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
319 PM PDT THU JUL 2 2009

NVZ004-022300-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
319 PM PDT THU JUL 2 2009

...STRONG THUNDERSTORM NEAR COLD SPRINGS IN CHURCHILL COUNTY...

AT 315 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF COLD SPRINGS...OR 15 MILES
WEST OF NEW PASS SUMMIT...AND MOVING NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE QUARTER INCH IN 15 MINUTES REDUCING VISIBILITIES TO LESS
THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS
OF AROUND 50 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3956 11745 3940 11777 3948 11785 3979 11757
      3969 11744 3962 11744
TIME...MOT...LOC 2218Z 224DEG 15KT 3949 11773

JHW
Special weather statement, Jul 2, 3:56 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
356 PM PDT THU JUL 2 2009

NVZ001-022345-
MINERAL AND SOUTHERN LYON COUNTIES-
356 PM PDT THU JUL 2 2009

...A STRONG THUNDERSTORM AFFECTING MINERAL COUNTY...

AT 354 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF US 95 AT MINERAL-ESMERALDA
CO LINE...OR 13 MILES NORTHWEST OF COALDALE...AND MOVING NORTHEAST AT
20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...JUNCTION US 95 AND NV 360 (TONOPAH
  JUNCTION).

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS
IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3803 11816 3808 11827 3835 11804 3828 11788
TIME...MOT...LOC 2255Z 217DEG 19KT 3813 11808

SNYDER

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:10 PM PDTSpecial Weather StatementREVMineral50 min
Jul 2, 1:34 PM PDTFlash Flood WarningREVMineral93 min
Jul 2, 2:01 PM PDTSpecial Weather StatementREVMineral89 min
Jul 2, 2:10 PM PDTSevere Thunderstorm WarningREVMineral20 min
Jul 2, 2:12 PM PDTSpecial Weather StatementREV93 min
Jul 2, 3:19 PM PDTSpecial Weather StatementREVChurchill41 min
Jul 2, 3:56 PM PDTSpecial Weather StatementREVMineral49 min

Nearby

Flash Flood Warnings in Nevada, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.